Alert archive / Florida / Flash Flood Warnings in 1995
Flash Flood Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at Oct 9, 1995, 5:00 AM EDT for Lee County, Florida. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 1995, 5:00 AM EDT (09:00 UTC)
- Expired
- Oct 9, 1995, 11:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
County Lee County, FL
The radar
The Tampa radar (KTBW), 132 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 811 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTBW 090906 FFWTBW FLC071-091500- BULLETIN - EBS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 500 AM EDT MON OCT 9 1995 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 1100 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST FLORIDA ...SOUTHERN LEE COUNTY THE FLOOD WARNING FOR SOUTHERN LEE COUNTY IS BEING EXTENDED UNTIL 1100 AM EDT TODAY. EXTENSIVE FLOODING CONTINUES TO OCCUR ALONG AND NEAR THE IMPERIAL RIVER IN THE BONITA SPRINGS AREA. MANY ROADS WITHIN THIS AREA REMAIN FLOODED...INCLUDING SERIOUS FLOODING NEAR I 75 AND BONITA SPRINGS ROAD. MANDATORY EVACUATIONS HAVE BEEN IMPLEMENTED IN SEVEREAL BONITA SPRINGS NEIGHBORHOODS. ALTHOUGH NO NEW SIGNIFICANT RAIN HAS OCCURRED IN THE BONITA SPRINGS AREA DURING THE EARLY MORNING HOURS...ADDITIONAL HEAVY RAINS MAY BEGIN TO RE-DEVELOP ACROSS THE AREA DURING THE LATE MORNING TO EARLY AFTERNOON HOURS TODAY...WHICH MAY LEAD TO ADDITIONAL FLOODING PROBLEMS. IF YOU LIVE IN OR NEAR THE FLOOD WARNING AREA...PLEASE PAY CLOSE ATTENTION TO ALL INSTRUCTIONS GIVEN TO YOU BY YOUR LOCAL EMERGENCY MANAGEMENT OFFICIALS. IF YOU ARE ASKED TO EVACUATE...LEAVE WITHOUT DELAY. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RI`SING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS FOR FURTHER STATEMENTS AND OR ADDITIONAL WARNINGS SHOULD THEY BECOME NECESSARY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 3:28 AM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Oct 9, 3:28 AM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 328 AM EDT MON OCT 9 1995 ALL MODELS CONT TO ADVERTISE A RATHER WET WEATHER SCENARIO FOR MUCH OF THE FA DURING THE NEXT FEW DAYS. MORNG WATER VAPOR LOOP CONTS TO SHOW PLUME OF DEEP TRPCL MSTR STREAMING NWD INTO THE STATE FROM THE WRN CARIBBEAN...WITH NO IMMEDIATE END IN SIGHT. 88D IS RATHER QUIET ATTM...HOWEVER WITH ELY WV AND INVERTED TROF PROGD BY MODELS TO CONT LIFTING NWWD ACRS THE STATE DURING THE NEXT 24 HRS AS WELL AS FNTL BNDRY REMAINING STNRY ACRS THE N...MORE HEAVY RAINS ARE A DISTINCT POSSIBILITY FOR THE FA. THE PROBLEM WITH THE FCST IS DECEIDE WHERE THIS HEAVY RAINFALL MIGHT OCCUR. DUE TO THE HIGH PW'S VALUES EXCEEDING 2" AND UNCERTAINTIES IN MODEL OUTPUT I WILL TEND TO LEAVE POPS QUITE HIGH (GOOD CHANCE TO LIKELY CAT) IN MOST GROUPS TODAY THROUGH TUESDAY. AFTER DISCUSSING THIS SITUATION WITH MIA WILL PLAN ON KEEPING FLOOD WATCH IN PLACE FOR GROUP @4 FOR TODAY AND LET DAYSHIFT DECEIDE WHETHER IT NEEDS TO BE EXPANDED FURTHER TO THE N LATER TODAY BASED ON 88D TRENDS. I ALSO PLAN ON EXTNDG FLOOD WARNING FOR LEE COUNTY THROUGH 11 AM THIS MORNG DUE TO THE FLOODING THEY ARE CURRENTLY EXPERIENCING. AS FAR AS TMPS GO WILL USE A BLEND OF THE FWC/FAN GUIDANCE BUT WILL LEAN TOWARD LWR DAYTIME MAXS DUE TO EXPECTED CLOUDS AND PRECIP. THANKS FOR COORD CALL MIA. @1 LEVY @2 CITRUS HERNANDO SUMTER @3 HARDEE HILLSBOROUGH MANATEE PASCO PINELLAS POLK @4 CHARLOTTE DESOTO HIGHLANDS LEE SARASOTA TPA WW 88/75 88/74 89 57756 MCMICHAEL
Nearby
Flash Flood Warnings in Florida, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.